MAUDE Adverse Event Report: NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8780317
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no known malfunction of the nuvasive interbody implant or any information suggesting difficulty in initial placement of the construct.During the revision it was noted that the "locking mechanism was in the unlocked position".Available information suggests the cause may be related to use error.Product labeling indications: "potential risks identified with the use of this device system, which may require additional surgery include: device component fracture, loss of fixation, non-union, fracture of thh vertebra, and vascular or visceral injury".Warnings, cautions and precautions: to allow for proper utility of the locking mechanism during screw placement, use the self-centering awl to create a centered screw hole into the vertebral bodies.Device not returned.
 
Event or Problem Description
On (b)(6) 2016 a (b)(6) year old male was implanted at c4-c7 with an anterior cervical plate system.During a routine follow up visit it was determined that the left screw at c7 had backed out.On (b)(6) 2016 patient was revised.The surgeon removed and replaced the screws with the same length and added bone cement to the screw holes.There is no known malfunction of the nuvasive interbody implant or information suggesting difficulty in initial placement of the construct.

Brand Name
ARCHON ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5743377
Report Number2031966-2016-00046
Device Sequence Number13460531
Product Code KWQ
UDI-Device Identifier00887517199898
UDI-Public00887517199898
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8780317
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR